MAUDE Adverse Event Report: LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM

LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Model Number STELLAR
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained burn following treatment by stellar device.Per the customer, the first pulse during treatment created a strong flash and it burned the patient then the error code 1082 (system fpga fault) appeared on the screen.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Incident form and patient photos have been received in lumenis.The device was installed on january 10, 2022, and no pm has been done since then.Lumenis highly recommends an annual pm check in a timely manner to assure continued proper operation of the device.Initiative and payment for that lies on customer's responsibility.An examination of the subject device was performed by lumenis service engineer after verifying all system functions including recording all log files.Opened all panels and found no obvious signs of electrical damage in the unit.Upon starting ipl modality, the unit faulted with a 229 error code and a loud audible clicking sound can be heard.Ce informed the customer that the switching module needs to be replaced.Following the malfunction found, ce has been asked to send the faulted parts to lumenis yok for further investigation.A lumenis clinical healthcare manager concluded: "lumenis received a report of an adverse event involving the stellar ipl modality.The patient is a 57yo female, fitzpatrick not listed, but photos provided demonstrate a light olive toned individual, possibly a iii-iv.This was her third treatment, the first 2 without incident.The provider used their own incident form, settings used were not given.The customer states that the patient was prepared for treatment, the device on and in the treatment screen per protocol, the first pass on the forehead was initiated.When pulsing over the patient's left lateral forehead, a "loud noise with big flash of light" was noted followed by handpiece smoking.Treatment was immediately discontinued and a burn to the tissue was noted.Ice was applied and the medical director contacted.Photos show an immediate tissue response of tissue blanching with background erythema and edema in a rectangle shape consistent with the large rectangle lightguide for ipl.Follow up photos show a deroofed blister with severe erythema and tissue compromise.The patient was prescribed clobetasol bid x1 week.The root cause is device malfunction.Settings were not provided but given the sequence of events and the prior patient tolerance to ipl, it is unlikely that this event is directly related to settings selection or technique.Possible effects: scarring and/or pigmentary change are likely." the hazard severity was rated by clinical director as 8 out of 10 - permanent injury with no impairment.According to the information received there was a device malfunction found.The unit faulted with a 229 error code and a loud audible clicking sound can be heard.Ce informed the customer that the switching module needs to be replaced (still waiting for the faulted parts for further investigation).Regarding the clinical evaluation, per the clinical expert, the root cause is device malfunction.Given the sequence of events and the prior patient tolerance to ipl, it is unlikely that this event is directly related to settings selection or technique.Based on (b)(4) risk analysis and report for m22 and stellar platform - section #1.3.1 - incorrect operation due to hardware failure, the risk is within the acceptable range.Finally, the hazard severity was rated as serious injury.Therefore, this case was determined as reportable to the fda.Upon completion of the investigation, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.

Brand Name
STELLAR M22
Common Device Name
STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key24601649
Report Number3021349626-2026-00001
Device Sequence Number13138482
Product Code GEX
UDI-Device Identifier07290109144726
UDI-Public07290109144726
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 03/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTELLAR
Device Catalogue NumberGA-0006200LMXBE
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age57 YR
Patient SexFemale